I have had severe burning/tingling/pins & needles/brain zap sensations covering my head (entire scalp), face, and neck for several years. I have been to Dr. after Dr. (as you can read about in my profile) and after several failed attempts with many different medications - as of yesterday I am again on a new one. Most recently I was taking Gabapentin (took it until the prescription was out) and after no improvement, I've now been switched to Lyrica.
My (newest) Dr. tried to diagnose it initially as Occipital Neuralgia but it surpasses the occipital region. They know that it is nerve related but have no idea what is causing it. It happens from the time I wake up until the time I go to sleep (I've learned to cope as best as possible) but it effects my daily life as I'm sure you can imagine. When it gets really bad I want to rip my hair out and just lay in a dark room and try to sleep since that is the only thing that fully takes away the pain/sensations.
Long story short, have any of you experienced this sort of thing? Anyone on or have tried Lyrica? ANY feedback would be greatly appreciated. After 4 years, I would love some sort of piece of mind... but I have come to the realization that this will be a trial and error process.... just hope it doesn't take another 4+ years to figure out. I've almost forgotten what it feels like to feel "normal"
I take Lyrica, it is a great medicine, it should be increased about three-fold the first month or so, which a doc does by telling you to take, say, 20mg a day for a week,then 50mg a week, etc. I love Lyrica, I have lots of physical problems as a result of a car accident years ago, it helped my back that I busted in three places. It is better than the gabapentin you were on.
I also take Zoloft, which I saw in your list of meds at your profile. I have read that stuff like Paxil, and I also had a problem with Lexapro, but have no problems with Zolft, BUT they say it can cause zaps in the brain that spread all over the place as a possible side effect. Therefore, you may consider that your pain and discomfort over the years is what has made you depressed, and if you decide you might go off it, it takes TWO MONTHS to get off it. After getting permission to go off it, you take 1/8 of what you were taking until you begin to feelm ore normal, then repeat, until you are all the way off it. It usually takes 3-4 days to feel normal, and at any point that you cannot stand it, return to your previous reduced dose for a couple days and have at it again. Then after you finally get off it, get a grip, it's a couple weeks before you get through that BIG change of nothing.
But I tend to agree with your new neurologist, about the Occipital Neuralgia. Sure, I hear you, it's in the eyes, but pains like that tend to spread out over the brain. Be sure you are getting all your vitamins and minerals in a WEEKLY supplement (don't take it more than that, can cause digestive upset). Go with the doc's diagnosis, and ask him if you should go off the Zoloft or not (he may ask you to hold off, and you can ask next year...mainly becuz I don't think that's it). Plus, you've had brain concussions, which probably made everything worse, altho I hope your memory has improved with time.
Now, as for the drug you took (forgot the name now) that put you into this terrible shape, I think you should consider hiring a local attorney who is expert on drug disability. Just go in, see him, tell him that drug has goofed you up for four years, and you are thinking you may need to (a) get disability for it and, (b) sue the manufacturer. You could look on websites where people have indeed sued for that drug, if it is still on the market or was taken off, that sort of thing, and see how that one played out for people. Now, I assume perhaps you are not working and have already gotten disability, but if you are working, forget disability, you can only get it if you cannot work. BUT suing the company that makes the drug is still available to you, and could be the funds, kept wisely in a bank, CD and safe investments, will provite you with interest money to support you better than what you've been experiencing.
I am in a situation where my mind will not focus because of all the pain I'm in. And of course I have all the right drugs, but the pain really never leaves me, I wound up with a kind of aphasia in speech patterns, where I get the category right but the word wrong, and I DON'T EVEN REALIZE I'm doing it. Very unnerving. So, with the combination of a serious back injury (I honestly don't know how long my spinal cord will remain unaffected due to the amount of scoiolosis created by the compression fractures in my back), and I don't know how much worse my thinking will become. Sooooo, I rely on disability, I got my money in order and sold my big house and paid off that mortgage and second mortgage, one big debt I had, that sort of thing, and bought a downsized home outright, so that my monthly bill load is very small, enough to where my disability takes care of everything, with Medicare as my health insurance. So, I know exaclty how upset you are. But I am 60 years old. I had time to invest in a home, worked a very long time so built up needed points for disability, and my family has helped me financially, too. But you may not be so lucky. Therefore, that's another reason why I say to consult an attorney. Could be despite good treatments directed to the correct diagnosis (perhaps of the Occipital Neuralgia), you will wind up spending the remainder of your life dependent on meds that really don't ever quite get rid of it, not to mention the semi-disability that THOSE cause, suing the maker of that drug that did this to you might be the way to go. Have an accountant figure up how much you might need to bank it all and live off the interest type thing. You do not want to spend your capital, unless you are interested in at least paying off any home you own right now. That takes a whole lot of strain off the budget, and youcan consult with the accountant about how to reduce any current debt you have in a quick and organized way.
I probably said too much, but I sympathize so much. And the pain, that is the WORST of it all, it's the one thing that really wrecks your day,nevermind how you're gonna make a living or any of the rest of it. I mean, could be you could get enough from a lawsuit, after the lawyer takes his share, to hire some help, like a weekly nurse and a monthly housekeeper, to sort of take the straing off you in any way you can come up with. And I think that this new neuro giving you Lyrica, well, that tells me he knows what he's doing, because Lyrica is ten times as good as the generic type cousin you were taking. And do review ALL your current medicines with your neurologist, side effects and so forth, and let him rearrange your medicine cabinet as needed for you, including the business about whther you shoudl keep taking SSRIs at all. There are ways to defeat depression without taking them or anything else, for that matter, but I don't know how deep your depression is... sometimes SOME sort of antidepressent is better than nothing, and I find my Zoloft to be unobjectionable, I don't have your symptoms, and it lessens the depressive effects of all the opiates and tranquilizers I'm on. Best wishes, feel free to keep posting. GG
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.